| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of August 6, 2001

    Question:   My cousin and I are the only ones in our family who have these white spots on our body. They are in bunches. It's like we lost pigment in our skin. I know I am anemic but I was wondering what this could be and if it is in any way dangerous.    Dr. McLaughlin's Answer


    Question:   I am 22-years-old and have been using Depo Provera for 5 years. Over the past 5 years, I have spotted very little. Then before my last shot I spotted for 2 weeks. A day after my shot the spotting let up. Then a day or two later it started again. It has been going on for about 4 weeks now. Up until two days ago, it was just spotting (very light) now it's like a full period. Would there be any reason this would happen since I've never experienced this in the last 5 years? I was also wondering, could I need hormone replacement? I know I am only 22, but is being on Depo for so long like going through menopause? Could a progesterone cream help? How do I get tested to see if I need hormone replacement? I have an annual exam in a month and would like some info to take to my OB/GYN. Also, I plan on being on Depo for another 5 years. Do you have any info on whether this is a bad idea to stay on it so long (10 years)?    Dr. McLaughlin's Answer


    Question:   What is lupus? What happens exactly when one has it? What causes it? What is the usual treatment? What is the most current research on lupus? Does having lupus affect everyday living? Can one die of lupus? What is the longest life span of a lupus patient?    Dr. McLaughlin's Answer